Convergence of the matrix transformation method for the finite difference approximation of fractional order diffusion problems
- 78 Downloads
Numerical solution of fractional order diffusion problems with homogeneous Dirichlet boundary conditions is investigated on a square domain. An appropriate extension is applied to have a well-posed problem on R2 and the solution on the square is regarded as a localization. For the numerical approximation a finite difference method is applied combined with the matrix transformation method. Here the discrete fractional Laplacian is approximated with a matrix power instead of computing the complicated approximations of fractional order derivatives. The spatial convergence of this method is proved and demonstrated by some numerical experiments.
Keywordsfractional diffusion problem finite differences matrix transformation method
MSC 201035R11 65M06 65M12
Unable to display preview. Download preview PDF.
- N. Abatangelo, L. Dupaigne: Nonhomogeneous boundary conditions for the spectral fractional Laplacian. To appear in Ann. Inst. Henri Poincaré, Anal. Non. Linéaire (2016).Google Scholar
- A. Bátkai, P. Csomós, B. Farkas: Semigroups for Numerical Analysis. Internet-Seminar Manuscript, 2012, https://isem-mathematik.uibk.ac.at.Google Scholar
- A. M. Edwards, R. A. Phillips, N. W. Watkins, M. P. Freeman, E. J. Murphy, V. Afanasyev, S. V. Buldyrev, M. G. E. da Luz, E. P. Raposo, H. E. Stanley, G. M. Viswanathan: Revisiting Lévy flight search patterns of wandering albatrosses, bumblebees and deer. Nature 449 (2007), 1044–1048.CrossRefGoogle Scholar